MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number RAD-SC30-175
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
A stealth peripheral radial orbital atherectomy device (oad) was used to treat lesions in the superficial femoral and posterior tibial arteries with no issues.The oad was then advanced to treat a small and heavily calcified area of the anterior tibial artery.One treatment pass was performed at low speed, however as the oad was advanced it stopped spinning and became stuck in the vessel.Multiple troubleshooting attempts were performed, including administration of nitroglycerin, application of a warm compress and creation of alternate access sites, however the device was unable to be retrieved.The patient was transferred to a hospital and a surgical procedure was performed to remove the oad.The oad was found to be outside of the vessel, resulting in vessel ligation.The patient was in stable condition following the surgical procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn, mn
MDR Report Key10093916
Report Number3004742232-2020-00147
Device Sequence Number3406388
Product Code MCW
UDI-Device Identifier10852528005770
UDI-Public(01)10852528005770(17)211130(10)300464
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberRAD-SC30-175
Device Catalogue Number7-10058-03
Device Lot Number300464
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;